Thunderstorm Wind, Houston
- When
- June 26, 1:00 PM CST
- Where
- Houston County, Crockett
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Newspaper
- Coordinates
- 31.320, -95.450
Trees and power lines were blown down across town.
Afternoon thunderstorms traveled across portions of Houston County which mainly produced tree damage.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS HGX wrote it up.
Afternoon thunderstorms traveled across portions of Houston County which mainly produced tree damage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Jun 26, 11:27 AM CST, 1 hour 33 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1227 PM CDT TUE JUN 26 2007
.AVIATION...AN APPROACHING 500 MB TROUGH OVER THE WESTERN GULF SEEMS
TO BE IMPARTING A TOUCH OF SUBSIDENCE OVER THE REGION TODAY.
ACTIVITY IS MUCH MORE SCATTERED IN NATURE AND FEEL THIS WILL BE THE
CASE FOR THE REMAINDER OF THE AFTERNOON. HAVE TRIMMED POPS FOR
COASTAL TAF SITES FOR THE REMAINDER OF THE AFTERNOON AND EVENING.
GRDIENT IS RELATIVELY TIGHT SO NOT EXPECTING WINDS TO FULLY DECOUPLE
OVERNIGHT AND THINK THERE COULD BE SOME LOW STRATUS LATE TONIGHT.
CONVECTIVE TEMPS ARE IN THE UPPER 80S ON WEDNEDAY AND GFS/NAM
HINTING AT SOME SUBSIDENCE SO HAVE USED VCTS INSTEAD OF TEMPO OR
PROB 30. 43
.DISCUSSION...
MANY LOCATIONS STARTED OUT THE DAY WITH SUN WHICH HAS ALLOWED SFC TEMPS
TO REACH THE TRIGGER/CONVECTIVE TEMP. NOW SEEING THE START OF WHAT SHOULD
BECOME WIDESPREAD SHRA & TSTM DEVELOPMENT. STORMS ARE AGAIN MOVING
AT A GOOD SPEED SO DONT ANTICIPATE ANY WIDESPREAD FLOOD ISSUES.
CAN STILL GET THE BREIF PERIODS OF HEAVY RAIN THOUGH. FCST IS IN
PRETTY GOOD SHAPE. WILL JUST UPDATE GRIDS BASED ON LATEST SAT PIX
AND OBS. WILL NUDGE HIGHS UP 2-3 DEGREES WHERE NEEDED. MARINE
FCSTER RAISED THE ADVISORY FLAGS IN THE 20-60NM GROUP AS SEAS HAVE
HIT 7 FEET. 47/43
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 86 74 87 73 90 / 80 50 60 30 40
HOUSTON (IAH) 88 76 87 73 90 / 70 50 50 30 40
GALVESTON (GLS) 87 79 87 79 87 / 50 40 50 30 40
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 7 PM CDT THIS EVENING
FOR THE FOLLOWING ZONES: WATERS FROM FREEPORT TO THE
MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS FROM HIGH ISLAND
TO FREEPORT OUT 20 NM.
SMALL CRAFT ADVISORY UNTIL 5 PM CDT THIS AFTERNOON FOR THE
FOLLOWING ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP
CHANNEL 20 NM TO 60 NM...WATERS FROM HIGH ISLAND TO
FREEPORT 20 TO 60 NM.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 255 AM CDT TUE JUN 26 2007 GMZ330-335-TXZ163-164-176>179-195>200-210>214-226-227-235>238- 271100- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY- MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO- TRINITY-WALKER-WALLER-WASHINGTON-WHARTON- 255 AM CDT TUE JUN 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS MAY ORGANIZE NEAR THE COAST AGAIN EARLY THIS MORNING. LOCATIONS SOUTH OF INTERSTATE 10 WILL NEED TO BE CLOSELY MONITORED DURING THIS TIME PERIOD AS THEY HAVE ALREADY RECEIVED 1 TO 2.5 INCHES OF RAIN YESTERDAY. AS THE MORNING PROGRESSES...EXPECT PRECIPITATION TO BECOME WIDESPREAD ACROSS ALL OF SOUTHEAST TEXAS AGAIN. STORMS SHOULD BE MOVING AT 15 TO 20 MPH SO ALTHOUGH RAIN MAY BRIEFLY BE HEAVY AT TIMES...EXCESSIVE ACCUMULATIONS SHOULD BE KEPT AT A MINIMUM EXCEPT WHERE ANY TRAINING OF HEAVY CELLS OCCUR. WIDESPREAD ACCUMULATIONS 0.75 TO 1.5 INCHES ARE EXPECTED THROUGH THIS EVENING WITH LOCALIZED AMOUNTS TO 4 INCHES POSSIBLE. GROUND IS BECOMING INCREASINGLY WET SO THESE HEAVIER TRAINING STORMS WILL BE MORE PRONE TO PRODUCE STREET FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY EXPECT A CONTINUED WET WEATHER PATTERN WITH SCATTERED TO OCCASIONALLY NUMEROUS SHOWERS AND THUNDERSTORMS DEVELOPING DURING THE LATE MORNING THROUGH THE MID EVENING HOURS EACH DAY. STORMS DURING THIS TIME PERIOD SHOULD MOVE QUITE A BIT SLOWER THAN THE ONES TODAY AND WILL THEREFORE ALSO HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAINS CAPABLE OF PRODUCING FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED ANYTIME THIS WEEK FOR HEAVY RAIN AND OR FLOOD REPORTS.
The Ft Hood radar (KGRK), 196 km away, was scanning. The volume nearest the first event began at 19:02 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees and power lines were blown down across town.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 39083.